Aspirin + dipyridamole - oral


Patient Medicine Information
Why do I need this medicine?
Aspirin and Dipyridamole are combined in this medicine.

This medicine is a blood-thinning medicine. It prevents special cells in the blood from sticking to each other. This reduces the risk of harmful blood clots forming in your body. Blood clots that form in a blood vessel inside the brain or in a vessel leading to the brain can cause a stroke.

Aspirin + Dipyridamole is used to reduce the risk of stroke in people who have a high risk of getting them.
How do I take this medicine?
Take Aspirin + Dipyridamole exactly as directed by your doctor or according to the instructions on the label. Do not take more or less than instructed by your doctor.

You may take this medicine with or without food. To reduce any stomach discomfort that it may cause, you may take it with food. Try to take it at the same time each day.

This medicine is available as an extended- or modified-release capsule.

To take the extended- or modified-release type of capsule (usually labelled as "ER” or “MR”), swallow it whole with a glass of water. Do not divide, chew or crush the capsule.

Aspirin + Dipyridamole must be taken regularly for it to be effective. Continue taking this medicine even when you feel better. Do not stop taking it unless instructed by the doctor.
What should I do if I have forgotten to take this medicine?
Take the missed dose as soon as you remember. If it is almost time for your next dose, skip the missed dose and return to your normal dosing schedule.

DO NOT double a dose under any circumstances.

If you often forget to take your medicine, let your doctor and pharmacist know.
When should I not use this medicine?
Do not take this medicine if you ever had an allergic reaction (e.g. rashes, breathlessness, swollen eyes) to Aspirin, Dipyridamole or painkillers such as NSAIDs.

Alert your doctor if you have the following conditions:
  • history of or active stomach ulcers
  • bleeding disorders
  • asthma with inflammation or teardrop-shaped growths in your nose
  • had stomach pain when previously taking this medicine
  • severe kidney disease
  • severe liver disease
as this medicine may not be suitable for you.

Do not take Aspirin + Dipyridamole if you are on your 3rd trimester of pregnancy. If you become pregnant while being treated with this medicine, alert your doctor immediately. Aspirin + Dipyridamole may cause harm to your unborn child.

Do not give this medicine to children with viral infections unless instructed to do so by the doctor.

Do not take Aspirin + Dipyridamole if you are taking >15 mg/week doses of methotrexate (certain medicine for cancer).
What should I take note of while taking this medicine?
Inform your doctor if you have the following conditions:
  • heart disease e.g. chest pain, recent heart attack, heart failure
  • low blood pressure
  • stomach problems
  • myasthenia gravis (muscle weakness disorder)
  • G6PD deficiency (an inherited blood disorder that affects the red blood cells)
  • kidney disease
  • liver disease
Let your doctor know if you are pregnant or breastfeeding.

If you are going to have an operation or certain laboratory tests (e.g. stress testing for the heart), including minor surgery and dental work, inform your doctor or dentist that you are taking this medicine.

Keep your appointments with your doctor. Your doctor needs to monitor your condition and check your response to the medication regularly.
  • Routine tests (e.g. liver and kidney function, complete blood count) may be done while you are being treated with this medicine. Your doctor will advise you about how often you need to have these tests.
  • Regular monitoring for signs and symptoms of stomach ulcers and bleeding may also be needed.
What side effects could I experience?
Aspirin + Dipyridamole may cause dizziness. If affected, do not drive or take part in any activity in which you need to be alert.

Other side effects include any of the following: headache, nose bleeding, nausea, vomiting, diarrhoea, stomach pain, indigestion, and muscle pain.

Some side effects may need immediate medical help. Alert your doctor quickly if you experience any of the following:
  • rashes, breathlessness, swelling of the face, eyes, mouth or throat
  • pass out bloody stools or black as tar; vomiting blood, or ground coffee-like material
  • yellowing of the skin or eyes, abdominal pain, dark coloured urine, tiredness
  • unusual bleeding or bruising
  • new or worsening chest pain
  • severe headache, feeling confused, passing out or becoming unconscious
  • ringing in the ears
Inform your doctor if any of these side effects do not go away or are severe, or if you experience other side effects.
Can I take this with other medicines?
Do not take Aspirin + Dipyridamole if you are taking >15 mg/week doses of methotrexate (certain medicine for cancer).

Inform your doctor and pharmacist if you are taking any of these medicines:
  • other blood-thinning medicines e.g. warfarin, clopidogrel, ticlopidine, anagrelide
  • NSAIDs (medicines for pain and inflammation) e.g. ibuprofen
  • medicines for high blood pressure e.g. metoprolol, atenolol, captopril
  • medicines to treat depression e.g. fluoxetine, paroxetine, sertraline
  • medicines for epilepsy (fits or seizures) e.g. phenytoin, valproic acid
  • medicines for gout (high uric acid level in the blood) e.g. probenecid, sulfinpyrazone
This list does not include all medicines that may interact with Aspirin + Dipyridamole.

Always notify your doctor and pharmacist if you are taking any other medicines, including herbal tonics such as traditional Chinese medicines, supplements and medicines that you buy without a prescription.
What special dietary instructions should I follow?
Avoid alcohol.
How should I store this medicine?
Store in a cool, dry place away from the reach of children. Protect from moisture.

Medicines must not be used past the expiry date.
This information is independently developed by MIMS based on aspirin + dipyridamole - oral and is provided for your reference only. It is not a replacement for and should only be used in conjunction with full consultation with a licensed healthcare professional, the information provided by your pharmacist and/or the manufacturer of the medication. It may not contain all the available information you require and cannot substitute professional medical care, nor does it take into account all individual circumstances. Although great effort has been made to ensure content accuracy, we shall not be held responsible or liable for any claims or damages arising from the use or misuse of the information contained herein, its contents or omissions, or otherwise. Copyright © 2021 MIMS. All rights reserved. Powered by MIMS.com
  • Aggrenox
Register or sign in to continue
Asia's one-stop resource for medical news, clinical reference and education
Sign up for free
Already a member? Sign in